Hail, Carson
- When
- August 9, 3:08 PM CST
- Where
- Carson County, 4.46 mi NE of Abell
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.450, -101.380
Severe thunderstorms across the southern and central Texas Panhandle during the late afternoon and early evening hours produced hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the southern and central Texas Panhandle during the late afternoon and early evening hours produced hail. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 9, 3:05 PM CST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 405 PM CDT THU AUG 9 2007 .DISCUSSION... HOT TEMPERATURES...STEEP LAPSE RATES AND MOIST CONDITIONS RESULTED IN VERY UNSTABLE CONDITIONS THIS AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS WILL PERSIST WELL INTO THE EVENING HOURS AS INTERSECTING BOUNDARIES AND INCREASING MOISTURE ALOFT EXIST. WEAK WIND FIELDS SUGGEST LOCALLY HEAVY RAINFALL POSSIBLE. LATEST WATER VAPOR AND 12Z ANALYSIS SHOW THE MOISTURE PLUME COMING ACROSS MEXICO TOWARDS THE SOUTHERN HIGH PLAINS. SHOULD THE HIGH PRESSURE SYSTEM CONTINUE TO BUILD WESTWARD...THIS MOISTURE SHOULD STAY WEST OF THE PANHANDLES. HOWEVER...CURRENT TRAJECTORIES GIVE REASON TO BELIEVE THAT STORMS COULD DEVELOP OVER THE PLAINS OF NEW MEXICO AND MAYBE THE WESTERN PARTS OF THE PANHANDLES ON FRIDAY. ADDED LOW POPS OVER THE WESTERN SECTIONS FOR FRIDAY AFTERNOON AND EVENING WHEN PEAK HEATING HELPS REACH CONVECTIVE TEMPERATURE. AFTER SATURDAY...THE INFLUENCE OF THE HIGH PRESSURE WILL KEEP CONDITIONS RELATIVELY DRY AND HOT. NUNEZ && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 70 100 71 99 69 / 30 10 10 5 5 BEAVER OK 69 107 71 105 72 / 30 5 10 5 5 BOISE CITY OK 67 102 66 100 68 / 30 10 20 5 5 BORGER TX 76 102 73 103 76 / 30 5 10 5 5 BOYS RANCH TX 71 104 69 102 69 / 30 10 10 5 5 CANYON TX 68 102 69 99 67 / 30 10 10 5 5 CLARENDON TX 70 101 70 99 71 / 20 5 5 0 5 DALHART TX 68 100 64 100 66 / 30 10 20 5 5 GUYMON OK 70 104 68 104 69 / 30 10 10 5 5 HEREFORD TX 67 100 68 98 66 / 30 10 10 5 5 LIPSCOMB TX 69 103 71 103 71 / 30 0 5 0 5 PAMPA TX 73 98 71 100 73 / 20 5 10 5 5 SHAMROCK TX 70 102 70 101 71 / 20 0 5 0 5 WELLINGTON TX 71 103 71 102 73 / 20 0 5 0 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 17/08
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 400 PM CDT THU AUG 9 2007 OKZ001>003-TXZ001>020-101100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 400 PM CDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON THROUGH EARLY EVENING. ANY THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE WESTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES FRIDAY AFTERNOON THROUGH FRIDAY EVENING. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 236 PM CDT THU AUG 9 2007 TXZ006-007-092030- HARTLEY TX-MOORE TX- 236 PM CDT THU AUG 9 2007 ...STRONG THUNDERSTORM ALONG THE CENTRAL MOORE AND HARTLEY COUNTY LINE... AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME WEST CENTRAL MOORE COUNTY APPROXIMATELY HALFWAY BETWEEN HARTLEY AND DUMAS. THE STORM WAS NEARLY STATIONARY. THE MOORE COUNTY SHERIFF REPORTED THIS STORMS WAS PRODUCING SMALL HAIL UP TO PEA SIZE...GUSTY WINDS UP TO 50 MPH...AND LOCALLY HEAVY RAINFALL. PERSONS IN HARTLEY AND MOORE COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 249 PM CDT THU AUG 9 2007 TXZ011-092045- OLDHAM TX- 249 PM CDT THU AUG 9 2007 ...STRONG THUNDERSTORMS IN OLDHAM COUNTY... AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES SOUTH OF BOYS RANCH. THE STORMS WERE SLOWLY DRIFTING TOWARDS THE NORTH. HAIL UP TO PEA SIZE...STRONG WINDS UP TO 50 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. LOCALIZED HEAVY RAINFALL IS POSSIBLE ALONG INTERSTATE 40 AND HIGHWAY 385 WHICH WILL RESULT IN LOW VISIBILITIES AND RAPID PONDING OF WATER ON ROAD SURFACES. PEOPLE IN OLDHAM COUNTY...INCLUDING THE CITIES OF VEGA...ADRIAN... AND BOYS RANCH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY... LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 316 PM CDT THU AUG 9 2007 TXZ012-017-092115- POTTER TX-RANDALL TX- 316 PM CDT THU AUG 9 2007 ...STRONG THUNDERSTORMS IN SOUTHERN POTTER AND NORTHERN RANDALL COUNTIES... AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER THE WESTERN AND SOUTHEASTERN PORTIONS OF AMARILLO. THE STORMS WERE SLOWLY DRIFTING NORTH AT 5 MPH. HAIL UP TO PEA SIZE...STRONG WINDS UP TO 50 MPH...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. LOCALLY HEAVY RAINFALL WILL RESULT IN RAPID PONDING OF WATER ON ROAD SURFACES IN AMARILLO. PEOPLE IN SOUTHERN POTTER AND NORTHERN RANDALL COUNTIES...INCLUDING THE CITY OF AMARILLO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
The Amarillo radar (KAMA), 38 km away, was scanning. The volume nearest the first event began at 21:10 UTC.
4 hail. Local standard time, as filed.
Reported one to two miles west of Canyon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52926, 52927, 52928, 52929.